Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 132, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 8, 2008, 1:01 PM EDT for 4 counties in Indiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2008, 1:01 PM EDT (17:01 UTC)
- Expired
- Jul 8, 2008, 2:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Allen County, IN, DeKalb County, IN, Noble County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 39 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 6:48 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 8, 6:48 AM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 648 AM EDT TUE JUL 8 2008 .AVIATION... LOW PRES OVER LS THIS MORNING WILL MOVE ENE INTO QUEBEC BY 12Z WED WITH TRAILING CDFNT MOVG SE THROUGH SBN AROUND 08Z AND FWA AROUND 11Z. A WARM/MOIST AIRMASS IS IN PLACE AHEAD OF THE FRONT AND EXPECT CONVECTION WILL BE FOCUSSED IN THIS AREA ALONG REMNANT OUTFLOW BOUNDARY FROM OVERNIGHT ACTIVITY. THUS...STUCK WITH PREVIOUS FCST OF TEMPO TSRA WITH MVFR CONDITIONS AT BOTH TERMINALS THIS AFTN...THOUGH CONCERNED THAT AMOUNT OF DEBRIS CLOUDINESS OVER THE AREA ATTM MAY LIMIT DESTABILIZATION TODAY. SOME MVFR CIGS ALONG THIS OUTFLOW BOUNDARY THIS MORNING WILL AFFECT FWA EARLY. ALSO EXPECT SOME MVFR VSBYS IN BR JUST AHEAD OF THE FRONT AT FWA TONIGHT. OTRWS OUTSIDE OF SHOWERS/TSTMS SHOULD BE MAINLY VFR OVER THE NEXT 24HRS. && .PREV DISCUSSION... /ISSUED 410 AM EDT TUE JUL 8 2008/ SHORT TERM... TODAY THROUGH WED NGT... LINE OF TSTMS WHICH FORMED ALONG A PREFRONTAL TROUGH OVER IA YDAY AFTN HAD WEAKENED AS IT APPROACHED OUR CWA THIS MORNING. SLIGHTLY WARMER/DRIER AIR ALOFT LIMITING ELEVATED INSTABILITY IN OUR CWA...ALONG WITH STORMS OUTRUNNING FORCING MECHANISM LIKELY WILL RESULT IN CONTD SLOW DECREASE IN COVERAGE/INTENSITY OF TSTMS THIS MORNING. DECAYING STORMS SHOULD LEAVE AN OUTFLOW BOUNDARY ACROSS THE AREA TODAY WHICH COMBINED WITH DAYTIME DESTABILIZATION AND FORCING ASSOCIATED WITH WK SHRTWV OVER IA THIS MORNING WHICH WILL MOVE EAST ACROSS OUR CWA THIS AFTN SHOULD RESULT IN STORMS REDEVELOPING OVER THE AREA LATER TODAY. INCREASED WINDS ALOFT ASSOCIATED WITH THE SHRTWV WILL LEAD TO 25-30KT 0-6KM UNIDIRECTIONAL SHEAR WHICH COMBINED WITH CAPES NEAR 2KJ/KG MAY SUPPORT SOME BOW ECHOES WITH LOCALLY DAMAGING WINDS. LEFT MENTION OF HEAVY RAIN IN FCST AS PRECIP WATER FCST NEAR 2 WITH POTENTIAL FOR SOME TRAINING OF STORMS ALONG ENE- WSW ORIENTED BOUNDARY. STORMS ALONG OUTFLOW BOUNDARY/PREFRONTAL TROUGH WILL LIKELY PUSH SOUTH CWA BY LATE TONIGHT WITH CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA WED MORNING. LATEST MODEL RUNS SUGGEST POTENTIAL FOR SOME LINGERING SHOWERS SE PAST 12Z BUT LEFT FCST DRY FOR NOW AS PREVIOUS RUNS HAD BEEN CONSISTENT THAT PRECIP WOULD BE SE OF THE CWA BY THAT TIME. WK SECONDARY FRONT/SHRTWV EXPECTED TO MOVE INTO THE AREA WED NGT BUT MOISTURE SHOULD BE LACKING FOR ANY SHOWERS ASSOCIATED WITH IT. LONG TERM... THURSDAY THROUGH MONDAY. GENERAL ZONAL FLOW WILL PREVAIL INTO FRIDAY NIGHT GIVING A REPRIEVE FROM MAINLY THE HUMIDITY. GFS THE COOLEST WITH TEMPS ON THURS WITH 850 MB TEMPS AS LOW AS +9 C YIELDING HIGHS MAYBE IN THE 70S. HOWEVER...REMAINDER OF MODELS SHOWING 850 TEMPS MORE IN THE +12 TO +14 C RANGE FOR HIGHS IN THE LOWER 80S. THINK THE WARMER SCENARIO IS STILL THE WAY TO GO SO WILL KEEP GRIDS AS IS. MAIN FORECAST CHALLENGE LIES WITH FRONTAL BOUNDARY SET TO DROP INTO THE GREAT LAKES FOR THE WEEKEND. STILL HAVE A CONCERNS AS TO EXACTLY HOW FAR SOUTH THE BOUNDARY WILL MAKE IT INTO THE AREA...ALONG WITH WARMING TEMPS ALOFT POSSIBLY CAPPING CONVECTION WITH 700 MB TEMPS IN THE +9 TO MAYBE +11 C RANGE. GFS BRINGS IN CAPES AOA 1000 J/KG SO COULD SEE SOME CONVECTION (ALTHOUGH WAS SHOWING OVER 3000 J/KG YESTERDAY AND COULDNT MANAGE A STORM). BASED ON COMING INTO COLLABORATION AND BEST SHOT FOR ANYTHING HAPPENING IN THE NW AREAS CLOSER TO THE EDGE OF THE INVERSION...WILL ADD 30 POPS SAT AFTERNOON. BEYOND THAT EXACTLY WHERE THE FRONT BECOMES PARALLEL TO THE UPPER FLOW WILL TELL THE TALE OF ROUNDS OF CONVECTION AS SEVERAL WAVES MOVES THROUGH THE FLOW AND AROUND THE PERIPHERY OF THE RIDGE. WILL KEEP REMAINDER OF THE WEEKEND DRY AT THIS POINT. BEYOND THAT...WARM UP STILL LOOKS TO BE ON TRACK WITH RETURN TO HEAT AND HUMIDITY BY MONDAY AND INTO THE REMAINDER OF THE WEEK. AGAIN...WILL KEEP TEMPS IN THE MID TO UPPER 80S FOR NOW UNTIL FINAL LOCATION OF STRONG RIDGING TAKES SHAPE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...JT LONG TERM...FISHER
Hazardous weather outlook, Jul 8, 4:45 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EDT TUE JUL 8 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 445 AM EDT TUE JUL 8 2008 /345 AM CDT TUE JUL 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE LIKELY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. AT THIS TIME...THE PRIMARY THREAT REMAINS VERY HEAVY RAIN WITH RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE WITH THE STRONGEST STORMS. THE POTENTIAL DOES EXIST FOR SOME OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS THE MOST LIKELY FORM OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON GENERALLY NORTHWEST OF A LOGANSPORT INDIANA TO WAUSEON OHIO LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-090845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 AM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE LIKELY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. AT THIS TIME...THE PRIMARY THREAT REMAINS VERY HEAVY RAIN WITH RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE WITH THE STRONGEST STORMS. THE POTENTIAL DOES EXIST FOR SOME OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS THE MOST LIKELY FORM OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH ANY STORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:09 AM EDT | Special Marine Warning | IWX | 96 min | |
| Jul 8, 12:51 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 114 min |
| Jul 8, 12:56 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko | 64 min |
| Jul 8, 1:04 PM EDT | Flash Flood Warning | IWX | LaGrange, Steuben | 3 hr |
| Jul 8, 1:36 PM EDT | Tornado Warning | IWX | Allen, DeKalb | 24 min |
| Jul 8, 1:49 PM EDT | Tornado Warning | IWX | Allen, DeKalb | 41 min |
| Jul 8, 2:30 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 60 min |
| Jul 8, 3:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 27 min |
| Jul 8, 2:19 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Putnam | 56 min |
| Jul 8, 3:39 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.